MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-07-17-080
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 05/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the visi-pro balloon-expandable biliary stent system was received for evaluation.No ancillary devices or cine images from the procedure were received.The visi-pro delivery dilatation catheter was received with the balloon chamber in a post inflated state.Witness marks from the crimped stent could be seen on the post inflated balloon chamber material.Clear fluid was observed within the balloon chamber and sanguine residue was noted on the exterior of the balloon chamber.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a visi pro device with a non-mdt 7fr 55cm sheath and a non-mdt.035 x 260cm angled guidewire to treat an 80% calcified and stenosed left proximal subclavian artery.Moderate tortuosity was reported.The ifu was followed and the device was prepped without issue.The lesion was not pre-dilated.The device did not pass through a previously deployed stent and no embolic protection was used.The right groin was utilized with a 7fr sheath and.035x260 guidewire.The stenosis was not able to be crossed with the visi pro device.Upon removing the stent from the subclavian the stent became dislodged at the distal end of the sheath and was free floating in the artery, while still remaining on the wire.The physician was able to carefully advance a.035 trailblazer across the undeployed stent and exchanged the wire for a non-mdt.035"x260 wire.An evercross 7x20 balloon was then advanced into the undeployed stent.The stent was nudged into place and the evercross was used to successfully redeploy the stent at 12 atm at the left subclavian stenosis.No adverse effect to the patient was reported and he was reported to have been sent to the floor in a stable condition.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7573403
Report Number2183870-2018-00311
Device Sequence Number2221513
Product Code FGE
UDI-Device Identifier00821684036389
UDI-Public00821684036389
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2019
Device Catalogue NumberPXB35-07-17-080
Device Lot NumberA342080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight84